Alert archive / Oregon / River Flood Warnings in 2011
River Flood Warning 1, NWS Medford, OR
NWS Medford, OR issued this river flood warning at Jan 17, 2011, 7:28 AM PST for Douglas County, Oregon. It took effect at Jan 17, 2011, 10:00 AM PST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2011, 7:28 AM PST (15:28 UTC)
- In effect from
- Jan 17, 2011, 10:00 AM PST
- Expired
- Jan 17, 2011, 12:29 PM PST
- In force
- 2 hr
- Issued by
- NWS Medford, OR
- Flood severity
- Minor
County Douglas County, OR
The radar
The Medford radar (KMAX), 139 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Umpqua River near Elkton (EKTO3).
- Action stage
- 25 ft
- Minor stage
- 33 ft
- Moderate stage
- 40 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 14321000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
138 WGUS46 KMFR 171528 FLWMFR BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEDFORD, OR 728 AM PST MON JAN 17 2011 ...THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OREGON... UMPQUA RIVER NEAR ELKTON AFFECTING DOUGLAS COUNTY .THE UMPQUA RIVER AT ELKTON IS EXPECTED TO CREST LATE THIS MORNING. THE CREST WILL BE NEAR FLOOD STAGE. MINOR FLOODING IS POSSIBLE FROM ELKTON DOWNSTREAM TO REEDSPORT. THE RIVER WILL START TO SUBSIDE THIS AFTERNOON. ORC019-172128- /O.NEW.KMFR.FL.W.0001.110117T1800Z-110118T0000Z/ /EKTO3.1.ER.110117T1800Z.110117T1800Z.110117T1800Z.NO/ 728 AM PST MON JAN 17 2011 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * FLOOD WARNING FOR THE UMPQUA RIVER NEAR ELKTON. * UNTIL THIS AFTERNOON. * AT 6:15 AM MONDAY THE STAGE WAS 31.6 FEET. * FLOOD STAGE IS 33.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AROUND 10 AM THIS MORNING...THEN START TO FALL EARLY THIS AFTERNOON. * IMPACT...AT 33.0 FEET...SLIGHT LOW-LAND AND AGRICULTURAL FLOODING OCCURS MAINLY FROM THE KELLOG AREA THROUGH ELKTON TO SCOTTSBURG. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 33.6 FEET ON DEC 30 2008. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY. FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO. &&
1 follow-up statement
270 WGUS86 KMFR 172029 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD, OR 1229 PM PST MON JAN 17 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OREGON... UMPQUA RIVER NEAR ELKTON AFFECTING DOUGLAS COUNTY ORC019-172059- /O.CAN.KMFR.FL.W.0001.000000T0000Z-110118T0000Z/ /EKTO3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1229 PM PST MON JAN 17 2011 THE FLOOD WARNING IS CANCELLED FOR THE UMPQUA RIVER NEAR ELKTON. * AT 11:15 AM MONDAY THE STAGE WAS 30.8 FEET. * FLOOD STAGE IS 33.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 31.8 FEET. THE RIVER WILL FALL TO 26.4 FEET AT 4 PM PST MONDAY AND TO 21.1 FEET BY 4 AM PST TUESDAY. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY. FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO. &&
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this river flood warning went out at Jan 17, 3:36 AM PST, 3 hours 52 minutes earlier.
Area forecast discussion, Jan 17, 3:36 AM PST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
336 AM PST MON JAN 17 2011
.DISCUSSION...A CHANCE OF LIGHT SHOWERS WILL LINGER IN SOUTHWEST
OREGON TODAY...WITH THE HIGHEST PROBABILITY FOR DRIZZLE-LY SHOWERS IN
VALLEYS THIS MORNING AS A WEAK SHORTWAVE MOVES EAST ACROSS
NORTHERN OREGON. THE EFFECTS OF THE HEAVY RAIN YESTERDAY HAVE BEEN
MINIMAL AND ALL RIVER FORECAST POINTS ARE EXPECTED TO REMAIN BELOW
FLOOD STAGE. BUT THE IMPACTS ARE NOT QUITE OVER AS FLOWS WILL BE PEAKING
AT MANY DOWNSTREAM LOCATIONS DURING THE DAY TODAY. ANOTHER
LINGERING IMPACT IS STRONG SOUTHWEST WINDS IN NORTHERN LAKE COUNTY
THAT WILL CONTINUE UNTIL AROUND 10 AM.
A LONGWAVE RIDGE IS EXPECTED TO REMAIN ANCHORED FROM THE EASTERN
PACIFIC INTO CALIFORNIA OVER THE NEXT WEEK TO TEN DAYS WHILE A
SERIES OF RELATIVELY WEAK DISTURBANCES MOVE EAST OVER THE TOP OF
THE RIDGE INTO THE PACIFIC NORTHWEST. THIS WILL RESULT IN NIGHT
AND MORNING VALLEY FOG AND ALSO TEMPERATURES COOLING BACK CLOSER
TO NORMAL VALUES.
AFTER THE VERY WEAK SHORTWAVE TROUGH TODAY...THE NEXT FRONTAL
SYSTEM WILL MOVE SOUTHEAST FROM VANCOUVER ISLAND ACROSS WASHINGTON
INTO EASTERN OREGON ON TUESDAY INTO TUESDAY NIGHT. THIS WILL BE
STRONG ENOUGH FOR A SLIGHT CHANCE TO CHANCE OF RAIN AND MOUNTAIN
SNOW WITH SNOW LEVELS FALLING TO AROUND 5000 FEET BY TUESDAY
EVENING THEN TO 3500 FEET BY EARLY WEDNESDAY. THE SOUTHERN OREGON
CASCADES MAY RECEIVE AN INCH OR SO OF SNOW.
WEDNESDAY LOOKS TO BE THE COLDEST DAY OF THE WEEK WITH NORTHERLY
WINDS ALOFT AS THE TROUGH DROPS INTO UTAH AND HIGH PRESSURE BUILDS
FAR OFFSHORE. THE RIDGE WILL SLOWLY BUILD EAST FROM WEDNESDAY
INTO FRIDAY WITH A PERIOD OF DRY CONDITIONS AND VALLEY FOG THAT
MAY PERSIST INTO THE AFTERNOON HOURS.
THE TIMING IS STILL UNCERTAIN AS IT RELATES TO THE NEXT WEATHER
SYSTEM TOWARD THE END OF THE WEEK. THE 00Z GFS INDICATES IT WILL
ARRIVE AT THE COAST LATE FRIDAY AFTERNOON AND MOVE SOUTHEAST
ACROSS OUR REGION THROUGH EARLY SATURDAY WHILE THE ECMWF TIMING
IS FROM SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. IT IS LIKELY
TO BE STRONGER THAN THE TUESDAY SYSTEM BUT BEAR A MUCH CLOSER
RESEMBLANCE TO THAT TROUGH THAN THE ONE FROM YESTERDAY. BOTH
MODELS HAVE THE PACIFIC RIDGE REBUILDING EARLY NEXT WEEK.
&&
.AVIATION...WESTERLY WINDS ALOFT ARE VERY STRONG OVER LAKE COUNTY
THIS MORNING. IFR WITH LOW CLOUDS AND FOG IN VALLEYS THIS
MORNING...OTHERWISE SKIES ARE MAINLY VFR WITH LINGERING LOCAL MVFR
AND MOUNTAIN OBSCURATIONS. CONDITIONS WILL IMPROVE TO VFR THIS
AFTERNOON BUT VALLEY IFR WILL DEVELOP AGAIN LATE THIS EVENING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 10 AM PST THIS MORNING FOR ORZ031.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL
10 PM PST TUESDAY FOR PZZ350-356-370-376.
DWHazardous weather outlook, Jan 17, 6:17 AM PST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 617 AM PST MON JAN 17 2011 ORZ031-171730- CENTRAL AND EASTERN LAKE COUNTY- 617 AM PST MON JAN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT THROUGH 10AM THIS MORNING...SEE THE LATEST ADVISORY PRODUCT FOR THE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ024>026-171730- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- 617 AM PST MON JAN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT THROUGH 9AM THIS MORNING...SEE THE LATEST ADVISORY PRODUCT FOR THE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 6:04 PM PST | Areal Flood Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine | 6 hr |
| Jan 17, 2:35 AM PST | High Wind Warning | MFR | Lake | 7 hr |
| Jan 17, 5:21 AM PST | Dense Fog Advisory | MFR | Curry, Jackson, Josephine | 5 hr |
| Jan 17, 7:02 AM PST | River Flood Watch | MFR | Coos, Curry, Douglas | 51 min |
| Jan 17, 9:59 AM PST | Wind Advisory | MFR | Lake | 3 hr |
Nearby
River Flood Warnings in Oregon, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.